Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 11, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 27, 2017, 7:26 PM EDT for Casey County, Taylor County, Kentucky. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 7:26 PM EDT (23:26 UTC)
- Expired
- May 27, 2017, 11:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Casey County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:35 PM EDT | FLASH FLOOD | Campbellsville, KY | NUMEROUS REPORTS OF FLASH FLOODING ACROSS THE COUNTY. |
| May 27, 8:05 PM EDT | FLASH FLOOD | Campbellsville, KY | 3 WATER RESCUES GOING ON IN CAMPBELLSVILLE. |
| May 27, 8:14 PM EDT | FLASH FLOOD | Clementsville, KY | HIGHWAY 70 CLOSED DUE TO MUDSLIDE. |
| May 27, 9:09 PM EDT | FLASH FLOOD | Campbellsville, KY | NUMEROUS ROADS IN THE CITY CLOSED DUE TO HIGH WATER. HIGHWAY 210 CLOSED DUE TO HIGH WATER . HIGHWAY 658 CLOSED DUE TO HIGH WATER. |
| May 27, 9:28 PM EDT | FLASH FLOOD | Liberty, KY | WATER RESCUES OCCURRED. NUMEROUS ROADS CLOSED DUE TO HIGH WATER ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
091
WGUS53 KLMK 272326
FFWLMK
KYC045-217-280300-
/O.NEW.KLMK.FF.W.0011.170527T2326Z-170528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
726 PM EDT SAT MAY 27 2017
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Taylor County in central Kentucky...
Casey County in central Kentucky...
* Until 1100 PM EDT
* At 725 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Liberty, Campbellsville, Mintonville, Lawhorn Hill, Teddy, Gilpin,
Arista, South Campbellsville, Evans Ford and Mannsville.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3720 8505 3726 8506 3731 8517 3731 8519
3729 8518 3727 8520 3726 8527 3724 8531
3730 8543 3746 8553 3747 8552 3743 8528
3742 8527 3743 8524 3735 8472 3730 8471
3729 8472 3724 8472 3715 8485
$$
RAS3 follow-up statements
004
WGUS73 KLMK 272357
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
757 PM EDT SAT MAY 27 2017
KYC045-217-280300-
/O.CON.KLMK.FF.W.0011.000000T0000Z-170528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taylor KY-Casey KY-
757 PM EDT SAT MAY 27 2017
...THIS IS A FLASH FLOOD EMERGENCY FOR TAYLOR AND CASEY COUNTIES...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
TAYLOR AND CASEY COUNTIES...
At 756 PM EDT, local law enforcement reported widespread flash
flooding in Taylor County. Over two inches of rain have already
fallen. Flash flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Taylor and Casey Counties. This
is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
Some locations that will experience flooding include...
Liberty, Campbellsville, Mintonville, Lawhorn Hill, Teddy, Gilpin,
Arista, South Campbellsville, Evans Ford and Mannsville.
Additional rainfall amounts in excess of 2 inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3720 8505 3726 8506 3731 8517 3731 8519
3729 8518 3727 8520 3726 8527 3724 8531
3730 8543 3746 8553 3747 8552 3743 8528
3742 8527 3743 8524 3735 8472 3730 8471
3729 8472 3724 8472 3715 8485
$$
RAS607
WGUS73 KLMK 280134
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
934 PM EDT SAT MAY 27 2017
KYC045-217-280300-
/O.CON.KLMK.FF.W.0011.000000T0000Z-170528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taylor KY-Casey KY-
934 PM EDT SAT MAY 27 2017
...THIS IS A FLASH FLOOD EMERGENCY FOR TAYLOR AND CASEY COUNTIES...
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
TAYLOR AND CASEY COUNTIES...
At 932 PM EDT, local law enforcement reported flash flooding causing
water rescues in Libery. Radar indicates up to three inches of rain
have already fallen. Flash flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Taylor and Casey counties. This
is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
Some locations that will experience flooding include...
Liberty, Campbellsville, Mintonville, Lawhorn Hill, Teddy, Gilpin,
Arista, South Campbellsville, Evans Ford and Mannsville.
The heaviest rainfall has ended, but an additional quarter to half
an inch is possible over the next hour ot two.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
&&
LAT...LON 3720 8505 3726 8506 3731 8517 3731 8519
3729 8518 3727 8520 3726 8527 3724 8531
3730 8543 3746 8553 3747 8552 3743 8528
3742 8527 3743 8524 3735 8472 3730 8471
3729 8472 3724 8472 3715 8485
$$
RJS134
WGUS73 KLMK 280305
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1105 PM EDT SAT MAY 27 2017
KYC045-217-280315-
/O.EXP.KLMK.FF.W.0011.000000T0000Z-170528T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Taylor KY-Casey KY-
1105 PM EDT SAT MAY 27 2017
...THE FLASH FLOOD WARNING FOR TAYLOR AND CASEY COUNTIES HAS
EXPIRED...
The heavy rain has ended. Some flood waters remain across the area.
Please continue to heed any remaining road closures.
LAT...LON 3720 8505 3726 8506 3731 8517 3731 8519
3729 8518 3727 8520 3726 8527 3724 8531
3730 8543 3746 8553 3747 8552 3743 8528
3742 8527 3743 8524 3735 8472 3730 8471
3729 8472 3724 8472 3715 8485
$$
RJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:05 PM EDT, 21 minutes earlier.
Area forecast discussion, May 27, 7:05 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
705 PM EDT Sat May 27 2017
...Updated Forecast and Aviation Discussions...
.Forecast Update...
Issued at 700 PM EDT Sat May 27 2017
Multiple rounds of convection are still expected this evening and
into the overnight hours. The latest models indicate each round
should continue to sink southward as the night wears on. Still the
models have been too quick to push convection southward and
convection has been running mostly west-east along the best
instability gradient. So overall the forecast trends towards models
but not as quickly with overall convection moving southward. There
are many convective boundaries across the area currently as well
which complicates movement of individual storms and storm complexes.
Overall feel the worst severe threat for the next few hours will be
south of a line from Dubois County, IN to Lincoln County, KY. This
area still has the best instability and dcape. Flash Flooding will
be a concern as well as some areas see multiple t-storms this
evening and overnight.
Severe Watch #276 is in effect through 10 pm edt tonight with a PDS
Severe Watch #280 to highlight the area over south central KY of
best chances for concentrated damaging winds. Flash flood watch
remains in effect for much of central KY through Sunday.
&&
.Short Term...(This evening through Sunday night)
Issued at 323 PM EDT Sat May 27 2017
...Severe Weather Chances Continue Through Sunday...
For the remainder of the afternoon into the evening hours a Severe
Thunderstorm Watch is in effect. The capping from this morning has
eroded and the region has become rather unstable with 3000+ J/kg of
SBCAPE across central KY and just a bit less across southern IN.
DCAPE values are highest across north central KY and southern IN
while shear is highest across south central KY. Storms are expected
to continue to develop in this environment through the afternoon and
into the evening. Damaging winds and large hail will be the main
threats this afternoon. Lightning could also be a concern for anyone
participating in outdoor activities as well as very heavy rainfall.
The scattered storms from this afternoon and evening should diminish
and push off to the east this evening. The attention then turns to
the overnight hours and the MCS that will be moving out of MO. The
models are still struggling with the evolution and eventual path of
this system as well as how strong it will be by the time it nears
the forecast area. The area most likely to see damaging winds looks
to be southwest central KY. The storms should begin to move into the
forecast area around midnight or just after and push eastward
through the overnight hours. They will begin to weaken as they move
in, and become more scattered in nature, particularly across north
central KY and southern IN. The main threat overnight will be
damaging wind gusts. However, heavy rain could also lead to some
localized instances of flooding as well, so will keep the Flash
Flood Watch going.
Storms will be moving out during the morning hours on Sunday. There
should then be a relative lull in the precipitation through the
afternoon in the wake of the overnight system. The severe potential
for late Sunday afternoon/evening is somewhat dependent on how the
atmosphere recovers. Models do show moderate instability developing
again during the afternoon. Most of the mesoscale models show storms
developing again late afternoon into the evening hours across
southern IN as a cold front moves in. These storms do have the
potential to become strong to severe if the instability does develop
with strong winds and hail possible. However, this is somewhat
conditional. These storms should move through during the evening
into the early overnight hours. We will then dry out towards dawn on
Monday.
.Long Term...(Monday through Saturday)
Issued at 330 PM EDT Sat May 27 2017
Memorial Day will be dry with clouds clearing out during the day.
Temperatures will top out in the upper 70s to lower 80s. A frontal
boundary will work into the region Monday evening. A few models try
to develop some showers along this boundary, but they look to dry up
as they move into southern IN, so have kept the forecast dry for now.
A trough will set up across the eastern CONUS and remain in place
through much of the week. In addition, there will be a quasi-
stationary frontal boundary that may be in the vicinity as well.
Weak disturbances rotating through the upper level flow will bring
off and on chances for showers and storms through the week. However,
it will certainly not be a washout all week. High temps through the
week will be in the upper 70s to lower 80s with lows in the upper
50s to lower 60s.
&&
.Aviation...(0Z TAF Update)
Issued at 645 PM EDT Sat May 27 2017
Confidence remains low as far as the details of this forecast, as
the cap has eroded and multiple boundaries have fired across central
Kentucky. SDF and LEX both have TS in the vicinity, and convection
is getting more active near BWG within the last hr as well.
Prevailing ceilings have been VFR, and even in thunderstorms we have
yet to see MVFR ceilings. Storms through the evening will be handled
with TEMPO groups, but will include variable and gusty winds and
take vis down to borderline MVFR/IFR.
After midnight the question becomes where the severe bow echo will
track. Boundaries that are guiding ongoing convection are aligned to
steer the bow echo farther south than previously advertised, so will
hit the winds hardest in BWG with 40 kt gusts included in the TEMPO
for thunderstorms. At SDF and LEX we'll have a prolonged period of
VCTS/CB, with MVFR ceilings just above fuel-alternate around
daybreak Sunday.
Cold front approaches late Sunday, but impacts very much dependent
on how tonight's storms modify the environment, and how quickly the
atmosphere can reload. Believe it will take much of the day to
destabilize, even with many boundaries in the area. Will bring VCTS
into SDF late in the day, as the planning period will encompass more
of that chance. However it should stay north and west of BWG and LEX
until very late in the valid TAF period. Morning MVFR ceilings will
recover to VFR quickly at SDF and LEX, but linger into early
afternoon at BWG.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flash Flood Watch through Sunday evening for KYZ027>030-034>036-
038>042-045>049-053>057-061>067-070>078-081-082.
&&
Update...AMS
Short Term...EER
Long Term...EER
Aviation...RASHazardous weather outlook, May 27, 7:06 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 706 PM EDT Sat May 27 2017 KYZ027>030-034>036-038>042-045>049-053>057-062>067-074>078-081-082- 282315- Grayson-Hardin-Bullitt-Jefferson-Shelby-Franklin-Scott-Spencer- Anderson-Woodford-Fayette-Bourbon-Nelson-Washington-Mercer-Jessamine- Clark-Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Leitchfield, Elizabethtown, Shepherdsville, Louisville, Shelbyville, Frankfort, Georgetown, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 706 PM EDT Sat May 27 2017 /606 PM CDT Sat May 27 2017/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 276 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will continue for much of tonight. Some storms may be strong to severe with damaging winds, large hail, and very heavy rainfall. In addition, numerous lightning strikes may lead to dangerous conditions for those participating in outdoor activities. Widespread showers and thunderstorms are expected to move into central Kentucky after midnight. Damaging winds, lightning, and heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are forecast again Sunday evening as a cold front crosses the area. The strongest storms could produce damaging wind gusts and hail. Areas that receive multiple rounds of rainfall could see more flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage, hail, and instances of flooding to the National Weather Service through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ061-070>073-282315- Butler-Logan-Warren-Simpson-Allen- Including the cities of Morgantown, Russellville, Bowling Green, Franklin, Providence, and Scottsville 606 PM CDT Sat May 27 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will continue for much of tonight. Some storms may be strong to severe with damaging winds, large hail, and very heavy rainfall. In addition, numerous lightning strikes may lead to dangerous conditions for those participating in outdoor activities. Significant damaging winds will be possible late this evening and overnight. Widespread showers and thunderstorms are expected to move into central Kentucky after midnight. Damaging winds, lightning, and heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are forecast again Sunday evening as a cold front crosses the area. The strongest storms could produce damaging wind gusts and hail. Areas that receive multiple rounds of rainfall could see more flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage, hail, and instances of flooding to the National Weather Service through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>025-031>033-037-043-282315- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Oldham-Trimble-Henry-Nicholas- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, La Grange, Bedford, Milton, New Castle, Cynthiana, and Carlisle 706 PM EDT Sat May 27 2017 /606 PM CDT Sat May 27 2017/ ...SEVERE THUNDERSTORM WATCH 276 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will continue for much of tonight. Some storms may be strong to severe with damaging winds, large hail, and very heavy rainfall. In addition, numerous lightning strikes may lead to dangerous conditions for those participating in outdoor activities. Another round of showers and thunderstorms are expected to move into the area after midnight. Damaging winds, lightning, and brief heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are forecast again Sunday evening as a cold front crosses the area. The strongest storms could produce damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage, hail, and instances of flooding to the National Weather Service through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ026-282315- Ohio- Including the city of Hartford 606 PM CDT Sat May 27 2017 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms will continue for much of tonight. Some storms may be strong to severe with damaging winds, large hail, and very heavy rainfall. In addition, numerous lightning strikes may lead to dangerous conditions for those participating in outdoor activities. Significant damaging winds are possible later this evening and overnight. Another round of showers and thunderstorms are expected to move into the area after midnight. Damaging winds, lightning, and brief heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are forecast again Sunday evening as a cold front crosses the area. The strongest storms could produce damaging wind gusts and hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage, hail, and instances of flooding to the National Weather Service through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS
In the hours before
Local storm report, May 27, 6:52 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
652 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FLAHERTY 37.84N 86.07W
05/27/2017 M0.50 INCH MEADE KY TRAINED SPOTTER
0642 PM HAIL CAMPBELLSVILLE 37.35N 85.35W
05/27/2017 M1.00 INCH TAYLOR KY LAW ENFORCEMENT
0642 PM HAIL DYER 37.70N 86.23W
05/27/2017 M0.50 INCH BRECKINRIDGE KY TRAINED SPOTTER
0624 PM HAIL ROCKPORT 37.34N 86.99W
05/27/2017 M0.50 INCH OHIO KY TRAINED SPOTTER
0610 PM HAIL 1 NNW CAMPBELLSVILLE 37.36N 85.36W
05/27/2017 M1.00 INCH TAYLOR KY EMERGENCY MNGR
0549 PM HAIL LEXINGTON 38.05N 84.46W
05/27/2017 M0.50 INCH FAYETTE KY BROADCAST MEDIA
0545 PM HAIL VERSAILLES 38.06N 84.73W
05/27/2017 M0.50 INCH WOODFORD KY TRAINED SPOTTER
0520 PM HAIL BRANCHVILLE 38.17N 86.58W
05/27/2017 M0.50 INCH PERRY IN TRAINED SPOTTER
0510 PM HAIL BRANCHVILLE 38.17N 86.58W
05/27/2017 M0.50 INCH PERRY IN TRAINED SPOTTER
0445 PM HAIL SAINT CROIX 38.24N 86.58W
05/27/2017 M0.50 INCH PERRY IN TRAINED SPOTTER
0444 PM HAIL 1 ESE SAINT CROIX 38.23N 86.57W
05/27/2017 E1.00 INCH PERRY IN LAW ENFORCEMENT
I-64 NEAR THE PERRY/CRAWFORD COUNTY LINE.
REPORTED BY STATE POLICE.
0435 PM HAIL 1 S ECKERTY 38.30N 86.62W
05/27/2017 E1.75 INCH CRAWFORD IN TRAINED SPOTTER
0423 PM HAIL WACO 37.74N 84.15W
05/27/2017 M0.50 INCH MADISON KY TRAINED SPOTTER
0419 PM HAIL STANFORD 37.53N 84.66W
05/27/2017 M0.50 INCH LINCOLN KY TRAINED SPOTTER
0414 PM HAIL JUNCTION CITY 37.59N 84.79W
05/27/2017 M0.50 INCH BOYLE KY TRAINED SPOTTER
0402 PM HAIL HARRODSBURG 37.77N 84.85W
05/27/2017 E0.88 INCH MERCER KY BROADCAST MEDIA
0350 PM HAIL 3 E TASWELL 38.34N 86.52W
05/27/2017 M1.75 INCH CRAWFORD IN TRAINED SPOTTER
0345 PM HAIL ENGLISH 38.34N 86.46W
05/27/2017 M0.50 INCH CRAWFORD IN TRAINED SPOTTER
0340 PM HAIL 3 W DANVILLE 37.65N 84.83W
05/27/2017 E1.00 INCH BOYLE KY BROADCAST MEDIA
0320 PM HAIL 3 NNE NEWTON STEWART 38.44N 86.61W
05/27/2017 E0.75 INCH ORANGE IN PUBLIC
0300 PM HAIL GREENSBURG 37.26N 85.49W
05/27/2017 M0.50 INCH GREEN KY FIRE DEPT/RESCUE
1040 AM HAIL MORGANTOWN 37.22N 86.70W
05/27/2017 E0.88 INCH BUTLER KY BROADCAST MEDIA
&&
SZAPPANOSLocal storm report, May 27, 7:05 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL ELIZABETHTOWN 37.71N 85.87W
05/27/2017 M0.50 INCH HARDIN KY TRAINED SPOTTER
&&
SZAPPANOSLocal storm report, May 27, 7:10 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL CLARKSON 37.50N 86.22W
05/27/2017 M0.75 INCH GRAYSON KY TRAINED SPOTTER
&&
SZAPPANOSLocal storm report, May 27, 7:15 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL GREENSBURG 37.26N 85.50W
05/27/2017 M1.00 INCH GREEN KY TRAINED SPOTTER
&&
SZAPPANOSLocal storm report, May 27, 7:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL ELK HORN 37.32N 85.28W
05/27/2017 M1.00 INCH TAYLOR KY TRAINED SPOTTER
&&
SZAPPANOSLocal storm report, May 27, 7:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL HARTFORD 37.45N 86.89W
05/27/2017 M0.50 INCH OHIO KY TRAINED SPOTTER
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:02 AM EDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 34 more | 23 hr |
| May 27, 10:56 AM EDT | Special Weather Statement | LMK | Edmonson | 34 min |
| May 27, 2:00 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson | 30 min |
| May 27, 2:16 PM EDT | Special Weather Statement | LMK | Hart | 44 min |
| May 27, 2:25 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe | 35 min |
| May 27, 2:33 PM EDT | Special Weather Statement | LMK | Edmonson | 12 min |
| May 27, 2:37 PM EDT | Special Weather Statement | LMK | Taylor | 38 min |
| May 27, 2:46 PM EDT | Special Weather Statement | LMK | Jefferson | 44 min |
| May 27, 2:47 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 28 min |
| May 27, 3:02 PM EDT | Special Weather Statement | LMK | Marion | 43 min |
| May 27, 3:03 PM EDT | Special Weather Statement | LMK | Russell | 27 min |
| May 27, 3:15 PM EDT | Special Weather Statement | LMK | Taylor | 30 min |
| May 27, 3:27 PM EDT | Special Weather Statement | LMK | Shelby | 33 min |
| May 27, 3:32 PM EDT | Special Weather Statement | LMK | Boyle | 43 min |
| May 27, 3:37 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 38 min |
| May 27, 3:46 PM EDT | Special Weather Statement | LMK | Casey | 29 min |
| May 27, 4:00 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 30 min |
| May 27, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln | 26 min |
| May 27, 4:07 PM EDT | Special Weather Statement | LMK | Madison | 23 min |
| May 27, 4:12 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 33 min |
| May 27, 4:14 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 16 min |
| May 27, 4:33 PM EDT | Special Weather Statement | LMK | Nelson, Washington | 27 min |
| May 27, 4:37 PM EDT | Special Weather Statement | LMK | Clark, Madison | 23 min |
| May 27, 5:16 PM EDT | Special Weather Statement | LMK | Woodford | 29 min |
| May 27, 5:16 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
| May 27, 5:27 PM EDT | Special Weather Statement | LMK | Hardin, Larue | 33 min |
| May 27, 5:36 PM EDT | Special Weather Statement | LMK | Fayette | 24 min |
| May 27, 5:41 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Meade | 3 hr |
| May 27, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 32 min |
| May 27, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 26 min |
| May 27, 6:20 PM EDT | Special Weather Statement | LMK | Hardin | 25 min |
| May 27, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Marion, Taylor | 24 min |
| May 27, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Larue | 24 min |
| May 27, 6:39 PM EDT | Special Weather Statement | LMK | Metcalfe | 36 min |
| May 27, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Larue | 31 min |
| May 27, 7:05 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 25 min |
| May 27, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hancock, Ohio | 38 min |
| May 27, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Taylor | 35 min |
| May 27, 7:16 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Hart, Taylor | 29 min |
| May 27, 7:18 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin, Hart, Larue | 27 min |
| May 27, 7:29 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 16 min |
| May 27, 7:32 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Monroe | 28 min |
| May 27, 7:35 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 25 min |
| May 27, 7:40 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 35 min |
| May 27, 7:44 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln | 31 min |
| May 27, 7:44 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.